Alert archive / Mississippi / Flash Flood Warnings in 2023
Flash Flood Warning 4, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 3, 2023, 10:30 PM CST for Oktibbeha County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2023, 10:30 PM CST (04:30 UTC)
- Expired
- Jan 4, 2023, 12:30 AM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 70 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1753 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 9.0
The text
As transmitted.
891
WGUS54 KJAN 040430
FFWJAN
MSC105-040630-
/O.NEW.KJAN.FF.W.0004.230104T0430Z-230104T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1030 PM CST Tue Jan 3 2023
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Oktibbeha County in northeastern Mississippi...
* Until 1230 AM CST.
* At 1030 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Starkville, Longview, Craig Springs, Oktoc, Sessums, Muldrow and
Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3345 8894 3356 8879 3355 8867 3351 8867
3344 8867 3335 8868 3330 8882 3329 8909
3338 8909
FLASH FLOOD...RADAR INDICATED
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 8:11 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 3, 8:11 PM CST, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 811 PM CST Tue Jan 3 2023 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 748 PM CST Tue Jan 3 2023 The forecast remains unchanged; a severe thunderstorm watch remains in effect until midnight for the southeast half of our CWA,as well as flash flood watch until 2am. The severe thunderstorm watch had been extended to cover northeast counties. Across the area 1 to 5 inches of precipitation has fallen so far, expect this number to increase throughout the night. Localized flash flooding across the CWA will be possible with such high rainfall totals. A cold front continues to be in the forecast pushing storms and showers out of the CWA by midnight to early morning. Overnight lows are expected to dip into the high 40s in the west and the mid to high 60s in the east. Tomorrow skies will be clear with high temperatures climbing into the 60s to low 70s./KP/ && .DISCUSSION... Issued at 324 PM CST Tue Jan 3 2023 Tonight and Tomorrow... Heading into tonight, a few areas could see some lingering showers and thunderstorms as this remaining convection continues to track east towards Alabama. With this in mind, models have highlighted possible redevelopment with these storms across the Pine Belt with some of these storms dropping around 2-4 inches of additional rainfall. In response to this, we have decided to continue to advertise a "Elevated" threat for localized flashing flooding across the Pine Belt. Guidance continues to highlight an approaching cold front making its way across the region as we head into the overnight hours. This combined with the ongoing overcast conditions should cause overnight lows to dip into the mid to upper 50s across most of the region. Quiet conditions should prevail heading into tomorrow as skies begin to clear heading into the afternoon. With skies expected to clear around this time frame, daytime heating should allow for afternoon temperatures to peak into the upper 60s and low 70s across our CWA. /CRJ/ Wednesday night through Monday: Come Wednesday evening the closed low will still be spinning over the Great Lakes region and a shortwave rounding its base wl be shifting east across our CWA. This shortwave will have little moisture to work with and dry weather Wednesday night is expected to continue through Friday night. Although the shortwave trough wl continue shifting east of Mississippi Thursday, it will take until midday Friday for the closed low to shift over the New England states. In the meantime, a >1024mb surface high will become centered over our CWA from the west by Friday morning. This will help result in the coldest night of the forecast period, Thursday night with low temperatures bottoming out near normal in the mid to upper 30s. This surface high will shift east through Friday night as a shortwave drops over the central CONUS and helps develop a surface low over the central Plains. This weak surface low will slide east to the Tennessee valley by Saturday evening and drop a weak cold front toward our northwest zones. The chance for light showers will develop Saturday morning in the west ahead of the approaching cold front and rain chances will continue across our CWA until Monday. There are differences in the models with the surface low but consensus has the front nearly along the Natchez Trace by Sunday morning. Another shortwave trough will help develop a surface low that will track southwest to northeast across our CWA along the nearly stationary cold front Sunday. This system is expected to finally push the cold front through our CWA Sunday night. Dry weather looks to return Monday and continue through Monday night. /22/ && .AVIATION... (00Z TAFS) Issued at 511 PM CST Tue Jan 3 2023 A resurgence of showers and storms will cause sites PIB, MEI and HBG to bounce from VFR to MVFR cigs and vis. For a brief period from 4z to 7z cigs and vis will drop to IFR conditions. Storms will move from west to east being pushed out of the area or dying out by 12z to 15z tomorrow at which point all TAF sites will be in VFR conditions. Winds will shift from southerly to westerly as the front moves through. Winds will be mild overnight with 5-10kt sustained winds and 12-17kt gusts. A period of low to moderate low-level wind shear will be possible through 9z at far east TAF sites./KP/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 52 69 43 61 / 70 0 0 0 Meridian 56 70 44 62 / 90 10 0 0 Vicksburg 50 69 41 62 / 20 0 0 0 Hattiesburg 59 73 46 66 / 90 10 0 0 Natchez 51 70 43 63 / 40 0 0 0 Greenville 49 62 40 58 / 10 0 0 0 Greenwood 51 64 40 58 / 30 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flood Watch until 10 PM CST this evening for MSZ063>066-072>074. LA...None. AR...None. && CR/22/NF/KP
Hazardous weather outlook, Jan 3, 1:13 PM CST, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 113 PM CST Tue Jan 3 2023 ARZ074-075-LAZ007-008-015-MSZ018-019-034-041915- Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-Sunflower- Washington- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ028-029-032-037-042-047-041915- Montgomery-Webster-Choctaw-Attala-Yazoo-Warren- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe storms are possible. Some thunderstorms may produce damaging winds up to 60 mph and large hail up to golf ball size. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ026-MSZ030-031-033-038-039-043>046-048>062-041915- Concordia-Clay-Lowndes-Oktibbeha-Winston-Noxubee-Madison MS-Leake- Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe storms are possible. Some thunderstorms may produce damaging winds up to 60 mph and large hail up to golf ball size. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, additional heavy rain fall in a short amount of time will make localized flash flooding possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ009-016-023-MSZ025>027-035-036-040-041-041915- East Carroll-Madison LA-Franklin LA-Leflore-Grenada-Carroll- Humphreys-Holmes-Issaquena-Sharkey- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024-025-041915- Catahoula-Tensas- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, additional heavy rain fall in a short amount of time will make localized flash flooding possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ063>065-041915- Lawrence-Jefferson Davis-Covington- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Additional heavy rainfall of several inches in a short amount of time this afternoon through this evening will likely lead to areas of flash flooding and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ066-072>074-041915- Jones-Marion-Lamar-Forrest- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through this evening, severe thunderstorms are likely. Some thunderstorms could produce damaging winds to 60 mph and hail up to golf balls. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Additional heavy rainfall of several inches in a short amount of time this afternoon through this evening will likely lead to areas of flash flooding and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 0 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jan 3, 8:14 PM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
814 PM CST Tue Jan 3 2023
MSZ039-040245-
Noxubee MS-
814 PM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of eastern Noxubee
County through 845 PM CST...
At 814 PM CST, Doppler radar was tracking a strong thunderstorm over
Prairie Point, or 11 miles southwest of Pickensville, moving
northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bigbee Valley around 825 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern and east central Mississippi.
&&
LAT...LON 3298 8834 3293 8854 3317 8864 3329 8831
3328 8831
TIME...MOT...LOC 0214Z 233DEG 42KT 3312 8842
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
22Local storm report, Jan 3, 8:26 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
826 PM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FUNNEL CLOUD 1 NE GLADE 31.66N 89.10W
01/03/2023 JONES MS PUBLIC
FUNNEL SPOTTED JUST SOUTH OF LAUREL ALONG
HWY 15.
&&
SSSpecial weather statement, Jan 3, 8:51 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
851 PM CST Tue Jan 3 2023
MSZ057-058-040315-
Clarke MS-Jasper MS-
851 PM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of east central Jasper
and northwestern Clarke Counties through 915 PM CST...
At 851 PM CST, Doppler radar was tracking a strong thunderstorm near
Orange, or 12 miles west of Quitman, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Orange around 855 PM CST.
Stonewall around 910 PM CST.
Other locations impacted by this storm include Pachuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
east central Mississippi.
&&
LAT...LON 3198 8895 3203 8904 3223 8887 3223 8873
3210 8872
TIME...MOT...LOC 0251Z 231DEG 31KT 3204 8894
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CMELocal storm report, Jan 3, 9:52 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
952 PM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 5 NE FOREST GROVE 32.77N 89.65W
01/03/2023 E0.88 INCH LEAKE MS NWS EMPLOYEE
&&
CESpecial weather statement, Jan 3, 9:56 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
956 PM CST Tue Jan 3 2023
MSZ050-051-040445-
Scott MS-Newton MS-
956 PM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of northwestern Newton
and central Scott Counties through 1045 PM CST...
At 955 PM CST, Doppler radar was tracking a strong thunderstorm over
Morton, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Forest around 1010 PM CST.
Hillsboro around 1015 PM CST.
Steele around 1025 PM CST.
Conehatta around 1035 PM CST.
Prospect around 1040 PM CST.
Other locations impacted by this storm include Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
central and east central Mississippi.
&&
LAT...LON 3224 8964 3241 8971 3257 8927 3236 8915
TIME...MOT...LOC 0355Z 246DEG 29KT 3234 8964
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
22Special weather statement, Jan 3, 10:09 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
1009 PM CST Tue Jan 3 2023
MSZ072-073-040445-
Lamar MS-Marion MS-
1009 PM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of southeastern Marion
and southwestern Lamar Counties through 1045 PM CST...
At 1009 PM CST, Doppler radar was tracking a strong thunderstorm near
Sandy Hook, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Pinebur around 1020 PM CST.
Baxterville around 1025 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until midnight CST for
south central and southeastern Mississippi.
&&
LAT...LON 3103 8984 3125 8966 3107 8942 3101 8950
3101 8955 3100 8955 3100 8983
TIME...MOT...LOC 0409Z 227DEG 34KT 3099 8972
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:01 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Scott | 59 min |
| Jan 3, 6:10 PM CST | Tornado Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar | 65 min |
| Jan 3, 6:14 PM CST | Severe Thunderstorm Warning | JAN | Adams | 61 min |
| Jan 3, 6:17 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 43 min |
| Jan 3, 6:40 PM CST | Special Weather Statement | JAN | Kemper | 50 min |
| Jan 3, 7:00 PM CST | Special Weather Statement | JAN | Neshoba | 45 min |
| Jan 3, 7:07 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha | 32 min |
| Jan 3, 7:10 PM CST | Tornado Warning | JAN | Jones | 41 min |
| Jan 3, 7:18 PM CST | Severe Thunderstorm Warning | JAN | Adams | 57 min |
| Jan 3, 7:38 PM CST | Special Weather Statement | JAN | Copiah | 52 min |
| Jan 3, 7:46 PM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lincoln | 59 min |
| Jan 3, 7:57 PM CST | Special Weather Statement | JAN | Wilkinson | 33 min |
| Jan 3, 8:11 PM CST | Special Weather Statement | JAN | Hinds | 34 min |
| Jan 3, 8:14 PM CST | Special Weather Statement | JAN | Noxubee | 31 min |
| Jan 3, 8:36 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Simpson | 42 min |
| Jan 3, 8:37 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 53 min |
| Jan 3, 8:43 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 24 min |
| Jan 3, 8:51 PM CST | Special Weather Statement | JAN | Clarke | 24 min |
| Jan 3, 9:07 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 53 min |
| Jan 3, 9:27 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 48 min |
| Jan 3, 9:47 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones | 58 min |
| Jan 3, 9:56 PM CST | Special Weather Statement | JAN | Scott | 49 min |
| Jan 3, 10:02 PM CST | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 58 min |
| Jan 3, 10:04 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 41 min |
| Jan 3, 10:09 PM CST | Special Weather Statement | JAN | Lamar | 36 min |
| Jan 3, 10:19 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 56 min |
| Jan 3, 10:23 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 52 min |
| Jan 3, 10:44 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 46 min |
| Jan 3, 10:46 PM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 59 min |
| Jan 3, 10:57 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 33 min |
| Jan 3, 11:57 PM CST | Special Weather Statement | JAN | Clarke | 33 min |
| Jan 4, 12:00 AM CST | Special Weather Statement | JAN | Forrest | 15 min |
| Jan 4, 10:37 AM CST | River Flood Warning | JAN | Neshoba | 69 hr |
Nearby
Flash Flood Warnings in Mississippi, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.